Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
someguywhoeatsfood

JUST GOT OFF ACCUTANE ALREADY BREAKING OUT A LITTLE???

I have been off for about a month a stopped about 3 weeks early because of side effects. Skin still looks good but my forehead is breaking out. Not bad, very small but I dont want this to grow into something worse. Is this common? What should I do?

Share this post


Link to post
Share on other sites

I have been off for about a month a stopped about 3 weeks early because of side effects. Skin still looks good but my forehead is breaking out. Not bad, very small but I dont want this to grow into something worse. Is this common? What should I do?

how long did you take it for and whats your age?

Share this post


Link to post
Share on other sites

your proable going to still break out for a few more years or it could stop. Its hard to tell at that age. Usually most people stop geting acne once they are done with puberty. Gl though

Share this post


Link to post
Share on other sites

Actually I thought the reason I took accutane was to avoid that? Anyone have any insight on this? Or has this happened to anyone else. Its very light, I may be over reacting but just want to see.

Share this post


Link to post
Share on other sites

Actually I thought the reason I took accutane was to avoid that?

lol

These sort of threads make me really paranoid. :pray:

Share this post


Link to post
Share on other sites

My view is that tane only controls acne, it doesn't cure it. I think that purely lies with development of your endocrine system, and until that is fully developed and your hormones are 'normal'.

Share this post


Link to post
Share on other sites

Accutane doesn't always cure acne. Sometimes it only reduces its severity. Your condition could very well degrenerate to what it was before; that is a risk with Accutane. Just let it go for a few more weeks, if this is as bad as it gets...

If it keeps getting worse, go back and see your derm.

Share this post


Link to post
Share on other sites

Have you tried using some BP to contain it? Did your doc give you a topical retinoid for maintenance?

I've been off about the same time as you, but I'm on Tazorac for maintenance. You might want to see about getting on something like that, or just start doing the Regimen. Lots of people don't completely get rid of the acne from a course of accutane, but the acne ends up being more easily controlled by OTC products and topicals.

I hope you figure out something that will work for you. If all else fails, get back to the derm, pronto. I've already told myself that's what I"m going to do if my acne ever comes back again.

Share this post


Link to post
Share on other sites

Wow thanks for being a help guys. I am going to go back to my derm. It just happened a few days ago I am hoping its just because of stress and some stuff I ate. I used some Proactiv BP the other night and it seemed to help. I am going to go back to my derm soon but I cant get an appointment for 2 weeks. By the way what is Tazorac? If anyone else has any helpful comments please post. Thanks

Share this post


Link to post
Share on other sites

I've been done accutane for almost three months and I am still clear. I do occassionally get a red mark on my face. I wouldn't say it is acne though because there are no bumps and it usually fades within 6-12 hours.

Don't worry about it too much yet, Accutane can continue to improve your skin even after you finish your course.

Share this post


Link to post
Share on other sites

Have you tried using some BP to contain it? Did your doc give you a topical retinoid for maintenance?

I've been off about the same time as you, but I'm on Tazorac for maintenance. You might want to see about getting on something like that, or just start doing the Regimen. Lots of people don't completely get rid of the acne from a course of accutane, but the acne ends up being more easily controlled by OTC products and topicals.

I hope you figure out something that will work for you. If all else fails, get back to the derm, pronto. I've already told myself that's what I"m going to do if my acne ever comes back again.

Carys is right ... get back to the derm right away and get a topical retinoid like Tazorac or Retin A to keep those pores clear.

Maintenance is key, don't wait until it's too late!

Share this post


Link to post
Share on other sites

How long have you been finished Accutane? I told you it continues to work even after you finish your course so just chill for a bit. If you haven't been done for more than a month your derm is going to tell you the same thing as me.

Share this post


Link to post
Share on other sites

I called the derm. today regarding the same sort of problem for my son and the nurse immediately prescribed a topical for maintenance. I wonder if you'd even need an apppointment? Just call them, I'm sure they have this sort of thing all the time and give you something appropriate to help that won't irritate your skin.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×